1 doctor weighed in:

I've had a mirena (levonorgestrel) IUD and have had it for 4 years now. Are there side effects from the hormones released from the iud?

1 doctor weighed in
Dr. R. Wayne Inzer
Obstetrics & Gynecology

In brief: Very few

There have been patient reports of mood shifts, and wt gain but these are rare reports.
The vast majority of patients have had no adverse reports. The more serious concerns, like uterine perforation, usually happen before 4 years and are also unusual.

In brief: Very few

There have been patient reports of mood shifts, and wt gain but these are rare reports.
The vast majority of patients have had no adverse reports. The more serious concerns, like uterine perforation, usually happen before 4 years and are also unusual.
Dr. R. Wayne Inzer
Dr. R. Wayne Inzer
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
16 years in practice
47M people helped
Continue
111,000 doctors available